I just discovered today that I have a blood pressure of 90/60, which, from what I have found online so far, is considerably low and borderline hypotension. I am almost 24 yo, female, have been diagnosed with polycystic ovarian syndrome, otherwise relatively healthy (i.e. no deleterious genetic diseases that I''m aware of).
Can someone please give some insight to the following based on your own expertise or personal experience? I am very worried since I have had a headache for the past week and just today have been experiencing light headedness and excessive hunger. (I don''t think the low blood pressure is just when standing up, but instead all the time.)
Here''s my story in a nutshell: I have had to take a number of medications (intermittently) for an intestinal parasite for ten years, and a two months ago took a sulfa-based antibiotic for a bladder infection. Four days after taking the Bactrim, as well as pyrantel pamoate and praziquantel in the same week, I ended up in the emergency room for chest pains, rapid heart beating, and palpitations. I had never experienced anything like this before. No one in the ER seemed to care (long story), so I never got any answers. I also switched to a new antibiotic and never finished the sulfa-based antibiotic.
My palpitations and heart PINCHING/CRAMPING feeling continued, and has continued on and off ever since. Additionally, about two to three weeks later, I started having JOLTING in my chest as I drifted off to sleep! This lasted for over a week, and it would only happen as I was falling asleep, NO other time.
About a week into these jolting episodes (which made me lose loads of sleep), I ended up in the ER yet again due to extreme fatigue, tightness in the chest, dizziness, chest pain, and palpitations. I went to a different hospital since the other hospital I went to treated me very badly, and this hospital put me into a room for almost 2 hours by myself without hooking me to a monitor and without bothering to check up on me.
The doctor (general practitioner) didn''t believe that I could possibly be having heart problems due to my age, but because I was skeptical of his judgement (he didn''t bother to run any tests), he ordered for me to go to a different clinic the next day to get an ECHOCARDIOGRAM. I have still not been to see the cardiologist to have more tests run and get the results of the ECHO; I have an appointment in May, so a few weeks away from now.
Now, about a week ago, instead of jolting sensations in my heart, I started to have these burning rushes down my legs as I would start to fall asleep. Honestly, I would feel a little weird sensation in my chest, but nothing like before. But it was like this burning rush of adrenaline (perhaps?) down my legs. It was just like the burning, prickly sensation as if both of my legs just suddenly went to sleep. I learned in my college physiology class that when your limbs go to sleep, the burning feeling is the overfiring of nerves. This made me wonder if I am suffering from nerve damage. (I took Ivermectin for parasites about four to five months ago.)
The burning sensations in the legs have seemed to diminish. I haven''t had these sensations in the past, maybe, four days now. However, since last Wednesday (April 7th) I''ve been having an ongoing headache that doesn''t want to go away. I''ve suffered from headaches for the past seven or eight years now, but never had them this long, and so persistently! Historically, my headaches tend to feel like a pinching, cramping feeling behind one or both eyes. And other times, a cluster headache. But the past few days, it has been more pinching around my eyes the first few days, and the last couple of days, more of a dull headache all over the head. Furthermore, the headaches are now more resistant to acetaminophen and ibuprofin.
Moreover, today, I went to the doctor for a follow-up, and the nurse told me my blood pressure is 90/60. Nobody had any real reaction, but I knew that this was very low for me, since I''m usually in the 110''s to 120''s over in the 70''s. So, I''ve always been in the normal, healthy range. This is the first time I''ve had such low blood pressure!!
I am really worried and I hope someone can give me some possible answers. I sometimes get dizzy when standing up too fast, but I think that''s normal, since I''ve known other people to have this same reaction. But I have been having headaches, light headedness, and just an overall weird feeling today. And I also seem to have an insatiable appetite (which I have experienced other times within the past month).
Is hypertension associated in any way with excessive hunger? Should I be worried about heart failure, based on my medical history? I am really scared about this.
Thank you ahead of time for reading this message and taking the time to respond!
I'm not a doctor at all, but I was surfing the net and saw your post and that no one has responded to it yet. I really hope your doctors have figured out what is wrong with you in the last year, but in case they haven't, I thought I might give you something else to check. For about 2 years, after I started a job that was completely underground, I started getting some similar symptoms to what you described, mostly the chest pains, fatigue, dizziness headaches, as well as nausea, and sometimes depression or mood swings. I also had bad reactions to antibiotics, although nowhere near as bad as yours.
After going through a similar experience with doctors and hospitals, I ended up demanding that my doctor do a complete blood work test. I thought I might be iron or b vitamin deficient because when I give blood, my iron levels are usually very low, sometimes too low to donate. It turned out that the iron was ok, but that I was severly vitamin d deficient!
It makes sense because now that I work underground, I rarely see the sun, and I was not getting nearly enough vitamin d from food. My doctor gave me a couple month's supply of a very high dosage and pretty much everything was fine after just 2 weeks. The following year, I had other weird problems, including difficulty breathing, and rashes that would appear under my skin. My new doctor, different from last time was sure that it was an allergy and gave me steroids which did absolutely nothing. Luckily she also did complete blood work and found that I was vitamin d deficient again, and now I take it as a supplement every day.
It may not be vitamin d that you are deficient of, it could be some other vitamin or mineral, but I've found most health care professionals aren't interested in vitamin and mineral deficiencies, for whatever reason, even though they can cause serious health problems, and with the modern diet and lack of sun, a lot more people than one would think are deficient in something.
Make someone do a complete blood work test on you. I really hope you have insurance, as it can get expensive, and then get a copy of the results and do your own research about what it means, since your doctor is never going to spend more than 15 minutes going over it with you.
I wish you the best of luck. Keep on looking for the answer!
Kat from MD